It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....

Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 08-20-2008, 12:13 AM   #1
Join Date: Aug 2008
Location: Boston, Mass
Posts: 0
Chapelhill HB User

I'm on Geodon and for the past 6 months I have been experiencing akathisia (feeling of restlessness, jumping out of my skin, can't sit still, no relief). Finally I did some research on the internet and read where someone suggested halving the doseage of Geodon to get rid of the akathisia. I tried this and IT WORKED Thank God. Of course I consulted with my pdoc first and he ok'd my reduction. Luckily, I haven't had an episode for 6 months and feel like I've plateaued to a point where I can reduce my anti-psychotic. I'm also on Lamictyl and it seems to me a good drug/combo with the Geodon.

I wouldn't wish akathisia on my worst enemy. It's truly a horrifying, debilitating and miserable experience. Be thankful if you've never experienced it. But if you do, consult your pdoc and see if you can half your Geodon/anti-psychotic meds.

Sponsors Lightbulb
Old 08-20-2008, 07:54 PM   #2
Senior Veteran
Join Date: Feb 2005
Posts: 1,916
seaturtle HB User
Re: Akathisia


I sympathize and am glad the doseage reduction worked.

I am so hyper-active that it drives me nuts. I'm on Lamictal and Wellbutrin, both of which can have that side-effect, but I was uncomfortably speeding around (alternating with periods of being a stone) before the meds. I have an ED, and hyperactivity is one symptom of it.

It's just awful, you're right. Sometimes I almost cry because I can't sit still long enough to even read one article in the newspaper.

I wouldn't mind having this energy level if I had a choice. It's the fact that I don't that get to me.

Didn't mean to go into my own stuff, sorry. Guess it was just good to hear that someone had been driven by this and would understand.


Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
strange feeling after taking invega koolguy Schizophrenia 23 02-20-2010 10:21 PM
What drug to treat extreme agitation, nervousness, compulsions koolguy Schizophrenia 8 01-07-2010 01:45 AM
Akathisia Experiences and thoughts Leo123 Pain Management 5 07-28-2009 10:09 AM
Akathisia on Abilify? hjjasnell Bipolar Disorder 12 11-12-2007 03:59 PM
akathisia alien25 Schizophrenia 4 11-12-2007 03:52 AM
Abilify - not sure what to do... ginger3130 Bipolar Disorder 2 11-27-2006 10:41 PM
med question mcdreamy Bipolar Disorder 4 11-16-2006 02:23 PM
SLEEP-What is wrong with me??? Smile4uhun Sleep Disorders 6 03-02-2002 06:49 AM

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off

Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:34 AM.

Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2015 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!